Jump to content
CrazyBoards.org

HELP !! Stopping Abilify 15mg cold-turkey???


Recommended Posts

My pdoc wants me to discontinue Abilify because it doesn't seem to be helping my depression or motivation......He is going to replace with something else, but hasn't decided yet what that's going to be....(Any recommendations welcome).

I had my visit with him yesterday, and he told me to just stop taking it, and there's no need to taper.....I've been taking the Abilify for about 4 months now.

I called back after the visit and spoke with his nurse, asked if he really meant stopping cold turkey, with no tapering.....She said yes, the doctor meant just to stop taking.

I'm scared of stopping cold turkey, but only have 5 more days worth of Abilify.......Is it possible to just stop this drug without experiencing withdrawals?

Edited by CrazyRedhead
Link to comment
Share on other sites

4 minutes ago, Iceberg said:

Well technically you can do this because of the really Long half life...or at least so I've been told...but interesting that you're doing it before they picked a replacement 

When pdoc said to discontinue it, I specifically asked are we going to replace it with anything, he said no, not today, we'll see about a replacement at next appt  (late November)..........So I don't know.....My previous pdoc changed APs on me several times, but with her she always replaced something right away......**SIGH**

4 minutes ago, notloki said:

It will take a month for Abilify to leave your body so by stopping it you are starting a slow taper that lasts a month.

I didn't think about Abilify's long half-life, so maybe that's the case.....Hope so.

Link to comment
Share on other sites

31 minutes ago, Iceberg said:

Well do u feel like you need to be on guard with a new aap if things go bad? 

Yes, I would feel much better if he had replaced it with something else right away.....I have been on at least one AP constantly for the last few years......(Seroquel, Seroquel XR, Thorazine, Risperdal, and for last 4 months Abilify, are the ones I've been on.

I fear that having no AP on board would destabilize me even further than I am right now.

I know Abilify has a long half-life, but this article says it will clear my system in about 16 days....but I don't know if I am a poor, intermediate, or rapid metabolizer, so that figure of 16 days could vary.

https://www.rxwiki.com/askrx/3192/how-long-does-it-take-for-abilify-to-leave-the-body

Edited by CrazyRedhead
Link to comment
Share on other sites

Yeah that sounds about right. Maybe the doc just wanted to avoid interactions that would make it hard to see which symptoms are what. It also seems like you've got many options still for the next med, so if things start to nosedive pdoc might relent and try to help you 

Link to comment
Share on other sites

2 minutes ago, Iceberg said:

if things start to nosedive pdoc might relent and try to help you 

I hope so......I'm pretty low-functioning as it is, even now, so at least I don't want things to get worse.....

1 minute ago, jt07 said:

I stopped Abilify cold turkey many times when I didn't have insurance and was having trouble affording it. Went from 30 mg to 0 mg. Never had a problem except a return of symptoms after a while.

Thanks, that makes me more hopeful......

Link to comment
Share on other sites

Generally you lower the original med (that is what you are doing) and start the new med at a lower dose and titrate up. That way you are not on a double dose (2 AP's at full dose at once).

So, I would assume at some point before all the Abilify is metabolized in your body you will start something to take its place.

Link to comment
Share on other sites

30 minutes ago, notloki said:

 So, I would assume at some point before all the Abilify is metabolized in your body you will start something to take its place.

Pdoc says next month (end of Nov) that he will decide on another AAP for me to take.....If things start to go south before then, hopefully he can call something in before next appt....

Link to comment
Share on other sites

Haha it takes a month to pick an aap? (Just kidding)...I guess he wants to maybe let you come back to baseline to see what symptoms are the first priority. They did this to me once except it was multiple meds so it was inpatient but seems like the same type of thing 

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...